Alert archive / Wyoming / Winter Storm Warnings in 2014
Winter Storm Warning 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm warning at Feb 12, 2014, 2:49 AM MST for Albany County, Carbon County, Wyoming. It took effect at Feb 12, 2014, 2:00 PM MST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2014, 2:49 AM MST (09:49 UTC)
- In effect from
- Feb 12, 2014, 2:00 PM MST
- Expired
- Feb 14, 2014, 12:00 AM MST
- In force
- 34 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2226 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
451 WWUS45 KCYS 120949 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 249 AM MST WED FEB 12 2014 ...SNOW AND GUSTY WINDS ACROSS THE SNOWY AND SIERRA MADRE RANGES LATE THIS AFTERNOON THROUGH THURSDAY EVENING... .A LONG FETCH OF LOW AND MID LEVEL MOISTURE WILL BE LIFTED OVER THE MOUNTAINS ON STRONG WESTERLY FLOW TO PRODUCE A LONG DURATION SNOWFALL EVENT OVER THE SNOWY AND SIERRA MADRE RANGES BEGINNING LATE THIS AFTERNOON AND CONTINUING THROUGH THURSDAY EVENING. STRONG WEST TO SOUTHWEST WINDS WILL PRODUCE AREAS OF BLOWING SNOW AND NEAR WHITEOUT CONDITIONS AT TIMES. WYZ112-114-122300- /O.UPG.KCYS.WS.A.0007.140212T2100Z-140214T0700Z/ /O.NEW.KCYS.WS.W.0006.140212T2100Z-140214T0700Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 249 AM MST WED FEB 12 2014 ...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MST THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MST THURSDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...200 PM TODAY TO MIDNIGHT THURSDAY NIGHT. * TOTAL SNOW ACCUMULATIONS...12 TO 20 INCHES...WITH LOCALLY HIGHER AMOUNTS ON WEST AND NORTHWEST FACING SLOPES. * WINDS/VISIBILITIES...WEST WIND 25 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH PRODUCING WIDESPREAD BLOWING SNOW AND WHITEOUT CONDITIONS AT TIMES. * IMPACTS...MAINLY TO TRAVEL AND OUTDOOR RECREATION IN THE MOUNTAINS. HAZARDOUS WINTER DRIVING CONDITIONS ARE EXPECTED DUE TO SNOW PACKED ROADS AND POOR VISIBILITIES. MANY ROADS WILL BECOME IMPASSABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA...USE EXTREME CAUTION WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ RUBIN
5 follow-up statements
862 WWUS45 KCYS 122143 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 243 PM MST WED FEB 12 2014 ...HEAVY SNOW AND STRONG WINDS ACROSS THE SNOWY AND SIERRA MADRE RANGES THROUGH THURSDAY EVENING... .A FETCH OF PACIFIC MOISTURE AND UPSLOPE FLOW WILL RESULT IN HEAVY SNOW ACCUMULATIONS ACROSS THE MOUNTAINS THROUGH THURSDAY. STRONG WESTERLY WINDS WILL PRODUCE AREAS OF BLOWING SNOW AND NEAR WHITEOUT CONDITIONS AT TIMES. WYZ112-114-130945- /O.CON.KCYS.WS.W.0006.000000T0000Z-140214T0700Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 243 PM MST WED FEB 12 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST THURSDAY NIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST THURSDAY NIGHT. * TIMING...200 PM TODAY TO MIDNIGHT THURSDAY NIGHT. * TOTAL SNOW ACCUMULATIONS...12 TO 20 INCHES WITH THE HIGHEST AMOUNTS ON WEST FACING RIDGES AND SLOPES. ACCUMULATIONS WILL BE CONSIDERABLY LOWER EAST OF THE SNOWY RANGE. * WINDS/VISIBILITIES...WEST WIND 25 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH PRODUCING WIDESPREAD BLOWING SNOW AND WHITEOUT CONDITIONS AT TIMES. * IMPACTS...MAINLY TO TRAVEL AND OUTDOOR RECREATION IN THE MOUNTAINS. HAZARDOUS WINTER DRIVING CONDITIONS ARE EXPECTED DUE TO SNOW PACKED ROADS AND POOR VISIBILITIES. MANY ROADS WILL BECOME IMPASSABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA...USE EXTREME CAUTION WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA... STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ TT
052 WWUS45 KCYS 130400 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 900 PM MST WED FEB 12 2014 ...HEAVY SNOW AND STRONG WINDS ACROSS THE SNOWY AND SIERRA MADRE RANGES THROUGH THURSDAY EVENING... .A FETCH OF PACIFIC MOISTURE AND UPSLOPE FLOW WILL RESULT IN HEAVY SNOW ACCUMULATIONS ACROSS THE MOUNTAINS THROUGH THURSDAY. STRONG WESTERLY WINDS WILL PRODUCE AREAS OF BLOWING SNOW AND NEAR WHITEOUT CONDITIONS AT TIMES. WYZ112-114-131600- /O.CON.KCYS.WS.W.0006.000000T0000Z-140214T0700Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 900 PM MST WED FEB 12 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST THURSDAY NIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST THURSDAY NIGHT. * TIMING...2 PM TODAY TO MIDNIGHT THURSDAY NIGHT. * SNOW ACCUMULATIONS AS OF 8 PM WEDNESDAY...3 TO 6 INCHES. * TOTAL SNOW ACCUMULATIONS...12 TO 20 INCHES WITH THE HIGHEST AMOUNTS ON WEST FACING RIDGES AND SLOPES. ACCUMULATIONS WILL BE CONSIDERABLY LOWER EAST OF THE SNOWY RANGE. * WINDS/VISIBILITIES...WEST WIND 25 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH PRODUCING WIDESPREAD BLOWING SNOW AND WHITEOUT CONDITIONS AT TIMES. * IMPACTS...MAINLY TO TRAVEL AND OUTDOOR RECREATION IN THE MOUNTAINS. HAZARDOUS WINTER DRIVING CONDITIONS ARE EXPECTED DUE TO SNOW PACKED ROADS AND POOR VISIBILITIES. SOME MOUNTAIN ROADS WILL BECOME IMPASSABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA...USE EXTREME CAUTION WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA... STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ HAHN
700 WWUS45 KCYS 131251 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 551 AM MST THU FEB 13 2014 ...MODERATE TO HEAVY SNOW AND STRONG WINDS ACROSS THE SNOWY AND SIERRA MADRE RANGES THROUGH THIS EVENING... .A CONTINUED FETCH OF PACIFIC MOISTURE AND STRONG UPSLOPE FLOW WILL RESULT IN ADDITIONAL HEAVY SNOW ACCUMULATIONS ACROSS THE MOUNTAINS TODAY. STRONG WESTERLY WINDS WILL PRODUCE AREAS OF BLOWING SNOW AND NEAR WHITEOUT CONDITIONS AT TIMES. WYZ112-114-140100- /O.CON.KCYS.WS.W.0006.000000T0000Z-140214T0700Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 551 AM MST THU FEB 13 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * TIMING...SNOW WILL REDEVELOP OVER THE MOUNTAINS THIS MORNING AND WILL BE MODERATE TO HEAVY THROUGH LATE THIS EVENING. * TOTAL SNOW ACCUMULATIONS...12 TO 20 INCHES WITH THE HIGHEST AMOUNTS ON WEST FACING RIDGES AND SLOPES. ACCUMULATIONS WILL BE CONSIDERABLY LOWER EAST OF THE SNOWY RANGE. * WINDS/VISIBILITIES...WEST WIND 25 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH WILL PRODUCE WIDESPREAD BLOWING SNOW AND WHITEOUT CONDITIONS AT TIMES. * IMPACTS...MAINLY TO TRAVEL AND OUTDOOR RECREATION IN THE MOUNTAINS. HAZARDOUS WINTER DRIVING CONDITIONS ARE EXPECTED DUE TO SNOW PACKED ROADS AND POOR VISIBILITIES. SOME MOUNTAIN ROADS WILL BECOME IMPASSABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA...USE EXTREME CAUTION WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA... STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ RJM
779 WWUS45 KCYS 132136 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 236 PM MST THU FEB 13 2014 WYZ112-114-140700- /O.CON.KCYS.WS.W.0006.000000T0000Z-140214T0700Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 236 PM MST THU FEB 13 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * TIMING...SNOW WILL REDEVELOP OVER THE MOUNTAINS AND WILL BE MODERATE TO HEAVY THROUGH LATE THIS EVENING. * TOTAL SNOW ACCUMULATIONS...8 TO 16 INCHES WITH THE HIGHEST AMOUNTS ON WEST FACING RIDGES AND SLOPES. ACCUMULATIONS WILL BE CONSIDERABLY LOWER EAST OF THE SNOWY RANGE. * WINDS/VISIBILITIES...WEST WIND 25 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH WILL PRODUCE WIDESPREAD AREAS OF DRIFTING SNOW. * IMPACTS...MAINLY TO TRAVEL AND OUTDOOR RECREATION IN THE MOUNTAINS. HAZARDOUS WINTER DRIVING CONDITIONS ARE EXPECTED DUE TO SNOW PACKED ROADS AND POOR VISIBILITIES. SOME MOUNTAIN ROADS WILL BECOME IMPASSABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ TT
959 WWUS45 KCYS 140704 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1204 AM MST FRI FEB 14 2014 WYZ112-114-140815- /O.EXP.KCYS.WS.W.0006.000000T0000Z-140214T0700Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 1204 AM MST FRI FEB 14 2014 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. WINDS WILL STEADILY DIMINISH AND LITTLE NEW SNOW IS ANTICIPATED OVERNIGHT. THEREFORE...LET THE WINTER STORM WARNING EXPIRE ON TIME. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Feb 11, 10:49 PM MST, 4 hours earlier.
Area forecast discussion, Feb 11, 10:49 PM MST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1049 PM MST TUE FEB 11 2014
.UPDATE...
ISSUED AT 540 PM MST TUE FEB 11 2014
RADAR ECHOES UPSTREAM COMBINED WITH VISIBILITY RESTRICTIONS IN THE
LEE OF THE BIGHORNS POINT TO NEEDED HIGHER SNOW CHANCES ACROSS
EAST CENTRAL WYOMING THIS EVENING. DONT EXPECT ALL THAT MUCH
ACCUMULATION...BUT WYDOT WEBCAMS ALONG I90 AND I25 SNOW THERE IS
AT LEAST SOME LIGHT ACCUMULATIONS. IN A RECENT UPDATE...INCREASED
SNOW CHANCES FOR THESE AREAS AS WELL AS INTRODUCED LIGHT SNOWFALL
AMOUNTS. WOULD NOT BE SURPRISED TO EVEN SEE FEW FLURRIES ALONG THE
I80 CORRIDOR AFTER MIDNIGHT...THOUGH DO NOT ANTICIPATE ANY
ACCUMULATIONS THERE.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 245 PM MST TUE FEB 11 2014
FAST WNW FLOW EXPECTED TO CONTINUE OVER THE CWA THROUGH THE PERIOD
WITH A COUPLE OF SYSTEM AFFECTING THE AREA. ONE SHORT WAVE NOW
MOVING ESE ACROSS MONTANA WILL MOVE ACROSS THE NORTHERN PLAINS
OVERNIGHT AND BRING A GLANCING SHOT OF LIGHT SNOW OR FLURRIES TO
THE NORTHEAST PART OF THE CWA OVERNIGHT BUT NOTHING SIGNIFICANT
EXPECTED. MEANWHILE NEXT SURGE OF PACIFIC MOISTURE WILL ADVECT
TOWARDS THE CWA THROUGH WEDNESDAY AND BEGIN INCREASING SNOWFALL
OVER THE HIGH MTNS BY LATE WEDS. CURRENT WINTER STORM WATCH FOR
THIS AREA STILL LOOKS IN DECENT SHAPE WITH BULK OF SNOW FALLING
BEGINNING WEDS EVENING AND CONTINUING THURSDAY. WILL LET LATER
SHIFTS DECIDE ON POTENTIAL UPGRADE AND TIMING.
OTHER WEATHER CONCERNS THIS PERIOD WILL BE WIND. WINDS CURRENTLY
GUSTY IN WIND-PRONE AREAS BUT SHOULD EASE THROUGH EARLY THIS
EVENING AS GRADIENT SLACKENS WITH PASSAGE OF UPPER SHORTWAVE TO
THE NORTHEAST. RESPITE SHORT-LIVED AS LEE TROFFING DEEPENS WEDS
AND STRONG MID-LEVEL FLOW BEGINS MIXING DOWN. WIND SPEEDS
CO-LOCATED WITH FAVORABLE OMEGA FIELDS FAVOR HIGH WINDS IN THE WIND
PRONE AREAS BY LATE WEDS MORNING AND CONTINUING INTO THURSDAY.
DIRECTION AND WARMING TEMPS APPEAR TO BE LESS FAVORABLE IN AREAS
SUCH AS RAWLINS AND THE LARAMIE VALLEY THUS HAVE OPTED TO CANCEL
THE WATCH THERE...THOUGH GUSTY WINDS WILL STILL OCCUR AT TIMES.
STRONG WINDS MAY SPREAD OUT INTO LARAMIE COUNTY LATER WEDS NIGHT
INTO THURSDAY IN RESPONSE TO DOWNWARD MOTION EXPANDING SOME TO THE
EAST THUS HAVE TAILORED WATCH FOR THIS SCENARIO. WINDS OTHERWISE
MILD TEMPERATURES OVER THE NEXT COUPLE DAYS. WILL TRIM SOME MAX
TEMPS IN SNOW COVERED AREAS FOR WEDS.
.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 307 PM MST TUE FEB 11 2014
LONG RANGE MODELS SHOW A NEARLY ZONAL PATTERN WITH NO MAJOR WINTER
WEATHER EVENTS ON THE HORIZON FOR SOUTHEAST WYOMING AND WESTERN
NEBRASKA. MODELS DO INDICATE TWO PACIFIC COLD FRONTS PUSHING
ACROSS THE AREA ON SATURDAY AND SUNDAY/EARLY NEXT MONDAY.
HOWEVER...WITH THE FAIRLY PROGRESSIVE PATTERN UNDER ZONAL
FLOW...THE COLDER AIRMASS WILL NOT HANG AROUND FOR TOO LONG AND
QUICKLY SWEEP EASTWARD. ANY PRECIPITATION APPEARS LIGHT WITH THESE
FRONTS WITH NO ARCTIC OUTBREAKS. HOWEVER...VERY WINDY CONDITIONS
APPEAR LIKELY INTO THE WEEKEND.
A 180+ KNOT JET STREAK WILL MOVE EAST OF THE FORECAST AREA ON
FRIDAY...AS A MORE ZONAL 100 KT JET WILL THEN REMAIN OVERHEAD
THROUGH THE WEEKEND. SNOW WILL CONTINUE IN THE MOUNTAINS FRIDAY
MORNING AS THE STRONGER JET STREAK AND SHORTWAVE FEATURE MOVES
ACROSS THE NORTHERN ROCKIES. CAN NOT RULE OUT A SHOWER OR TWO
ACROSS THE NORTHERN ZONES AS THE WAVE MOVES OVERHEAD. MODELS THEN
SHOW A POTENT SHORTWAVE MOVING ACROSS THE US/CANADIAN BORDER ON
FRIDAY...WHICH WILL RAPIDLY STRENGTHEN THE LEE SIDE PRESSURE TROUGH
THROUGH THE DAY WITH AN ASSOCIATED COLD FRONT MOVES SOUTH ACROSS
THE EASTERN PLAINS EARLY SATURDAY MORNING. AHEAD OF THE
FRONT...EXPECT WIDESPREAD STRONG WINDS ALONG AND WEST OF
INTERSTATE 25 FRIDAY AFTERNOON THROUGH SATURDAY MORNING WITH THE
RAPID PRESSURE FALLS ANTICIPATED ACROSS THE NORTHERN PLAINS. THE
GFS CONTINUES TO SHOW 60 TO 80 KT WINDS OVER THE ENTIRE CWA AT
700 MB FRIDAY NIGHT THROUGH SATURDAY MORNING...SO WINDS COULD
BECOME QUITE STRONG IN THE WIND PRONE AREAS THROUGH THIS TIME.
FURTHER EAST...WINDS WILL LIKELY BE BREEZY OVERNIGHT BUT THE LLVL
INVERSION SHOULD PREVENT THE STRONGEST WINDS FROM REACHING THE
SURFACE. THE ONLY EXCEPTION TO THIS WILL BE JUST EAST OF THE
LARAMIE RANGE WHERE SOME MOUNTAIN WAVE ACTIVITY MAY BE PRESENT.
THE ECMWF SHOWS THIS FRONT PUSHING A BIT FURTHER SOUTH...WITH
PRECIPITATION ALONG AND EAST OF THE LARAMIE RANGE ON SATURDAY.
KEPT POP BETWEEN 10 TO 20 PERCENT ACROSS THE HIGH PLAINS FOR NOW.
THE FRONT WILL PUSH EASTWARD SATURDAY EVENING AS A FLAT UPPER
LEVEL RIDGE BUILDS OVERHEAD. HIGH TEMPERATURES WILL GENERALLY BE
IN THE 40S AND 50S THROUGH THE WEEKEND...WITH A FEW SITES HITTING
60 TO 65 DEGREES BELOW 5500 FEET.
MODELS INDICATE ANOTHER STRONG SHORTWAVE EMBEDDED IN THE ZONAL
FLOW APPROACHING FROM THE WEST LATE ON SUNDAY WITH CONTINUED WINDY
CONDITIONS AHEAD OF THE SURFACE FRONT THAT WILL MOVE ACROSS THE
CWA SUNDAY NIGHT. THIS FEATURE HAS A BETTER CHANCE TO PRODUCE
SNOW/RAIN ACROSS MOST OF THE FORECAST AREA AS IT DIGS FURTHER
SOUTH. TEMPERATURES WILL LOWER INTO THE UPPER 30S AND 40S FOR MOST OF
THE AREA BY EARLY NEXT WEEK.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY EVENING)
ISSUED AT 1037 PM MST TUE FEB 11 2014
MAIN CONCERN INITIALLY WILL BE AREA OF LIGHT SNOW SHOWERS PUSHING
THROUGH EXTREME SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA
PANHANDLE. THESE SHOULD CLEAR THE AREA BY AROUND 07Z. WILL SEE A
BRIEF PERIOD OF MVFR CIGS/VSBYS ASSOCIATED WITH THIS ACTIVATED
HOWEVER...AT KCYS AND KSNY. ELSEWHERE...VFR CONDITIONS WILL
PREVAIL DURING THE OVERNIGHT HOURS. STRENGTHENING WINDS WILL BE
THE MAIN STORY FOR WEDNESDAY...ESPECIALLY AT SOUTHEAST WYOMING
TERMINALS WHERE GUSTS OR 25 TO 40 KNOTS WILL BE COMMON. THESE
WINDS WILL CONTINUE THRU THE END OF THIS TAF CYCLE AND BEYOND. THE
NEXT SLUG OF MOISTURE WILL PUSH INTO KRWL AFTER 20Z...SO EXPECT
CIGS TO FALL TO MVFR THEREAFTER.
&&
.FIRE WEATHER...
ISSUED AT 245 PM MST TUE FEB 11 2014
NO SIGNIFICANT CONCERNS EXPECTED THROUGH THE WEEK WITH SNOW COVER
MELTING OVER THE NEXT COUPLE DAYS WITH MILD TEMPERATURES. GUSTY
WINDS ACROSS WYOMING DISTRICTS OVER THE NEXT FEW DAYS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING FOR WYZ112-114.
HIGH WIND WARNING FROM 9 AM WEDNESDAY TO 4 PM MST THURSDAY FOR
WYZ106-110-116-117.
HIGH WIND WARNING FROM 9 AM TO 5 PM MST WEDNESDAY FOR WYZ104.
HIGH WIND WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
AFTERNOON FOR WYZ118.
NE...NONE.
&&
UPDATE...HAHN
SHORT TERM...RE
LONG TERM...TJT
AVIATION...HAHN
FIRE WEATHER...REHazardous weather outlook, Feb 11, 11:55 AM MST, 14 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1155 AM MST TUE FEB 11 2014 WYZ103>106-109>111-113-115>118-121130- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- 1155 AM MST TUE FEB 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY WEST TO SOUTHWEST WINDS AROUND 50 MPH ARE LIKELY IN THE WIND PRONE AREAS ALONG AND WEST OF INTERSTATE 25 THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS ARE POSSIBLE IN THE WIND PRONE AREAS ALONG AND WEST OF INTERSTATE 25 FROM WEDNESDAY THROUGH THURSDAY AFTERNOON. A HIGH WIND WATCH IS IN EFFECT FOR PARTS OF THESE AREAS DUE TO THE POTENTIAL WIND GUSTS IN EXCESS OF 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-121130- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- EAST LARAMIE COUNTY- 1155 AM MST TUE FEB 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ112-114-121130- SIERRA MADRE RANGE-SNOWY RANGE- 1155 AM MST TUE FEB 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MODERATE TO HEAVY SNOW IS POSSIBLE IN THE SNOWY RANGE AND SIERRA MADRE MOUNTAINS WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT. A WINTER STORM WATCH IS IN EFFECT FOR POTENTIAL ACCUMULATIONS OF 1 TO 2 FEET IN THESE AREAS...ALONG WITH STRONG WINDS GUSTING IN EXCESS OF 60 MPH AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 11:53 AM MST | High Wind Warning | CYS | Carbon, Laramie | 33 hr |
Nearby
Winter Storm Warnings in Wyoming, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.